Vol. 40, No. 3, 1972

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Establishing isomorphism between tame prime knots in E3

David Emroy Penney, II

Vol. 40 (1972), No. 3, 675–680
Abstract

The “formula” of a polygonal knot in E3 is defined by appropriate labeling of the crossings in the regular projection of the knot. Admissible transformations of such formulas are defined (for example, cancellation of the consecutive symbols x and x1), and prime formulas are defined. It is shown that if two knots have formulas which are equivalent by applications of admissible transformations, and one of the formulas is prime, then the knots are equivalently embedded in E3.

Mathematical Subject Classification
Primary: 55A25
Milestones
Received: 5 October 1970
Published: 1 March 1972
Authors
David Emroy Penney, II